PDA

View Full Version : My experience of seroxat



owainm
07-09-08, 17:37
I was first put on this in 1998 for depression and ocd and I have to say it worked wonders on my ocd symptoms within two weeks it had made a huge difference. I was initialy on 20mg but suffered a couple of depression relapses so was upped to 30mg which I am on to this day I want to try and come off it but am scared at the thought. I did have one period five years ago after being mugged I had a major breakdown and my doc told me to take 30mg of valium as well as upping my seroxat to 50 mg a day not a good move GPs really like to play god sometimes. I literaly went off my head the 50mg of seroxat put me on another planet I could not even co-ordinate my legs to walk in a straight line after two weeks I put myself back down to 30mg and hey presto felt normal again with no side effects. Seroxat is strong and several docs and pyscs Ive seen have told me that different people handle different amounts my limit is 30mg, incidentally their is a medical paper cant remember who published it but it claims that there is no added benefit to taking any more than 20mg of seroxat a day. Just thought I would share my experience in case it may be of use to you out there, one other point I have found is that excessive alchohol consumption and I mean excessive not just a few pints can limit the effects of the drug in my experience anyway, I have also found that I can take my tabs 5 out of 7 days with no adverse effects as I know they have a very short half life, hope this can be of help to somebody , bye Owain

purplehaze
07-09-08, 19:15
i Have Nothing Good To Say About This Medication And I Would Ban Its Use Worldwide!!!!!

gemchanel
22-09-08, 20:17
i Have Nothing Good To Say About This Medication And I Would Ban Its Use Worldwide!!!!!
may i ask y...as im on it x:unsure:

joyce1980
30-09-08, 13:00
i Have Nothing Good To Say About This Medication And I Would Ban Its Use Worldwide!!!!!


If you would ban it I would have no quality of of life ever again!

berkshiregirl
06-10-08, 10:30
If you would ban it I would have no quality of of life ever again!

i agree it has helped me out of a horrible black hole i wouldnt be with out it

purplehaze
12-10-08, 14:10
Hi

I would ban it because of how it changes peoples personalities. I accept that it does help some but when you dig deeper into the side effects of being on it and coming off it then a different picture comes into view. There are other more affective meds on the market and thankfully my own doc no longer gives it out.

Natural Mystic
04-11-08, 13:56
i Have Nothing Good To Say About This Medication And I Would Ban Its Use Worldwide!!!!!
Me too

joyce1980
06-11-08, 11:55
Hi

I would ban it because of how it changes peoples personalities. I accept that it does help some but when you dig deeper into the side effects of being on it and coming off it then a different picture comes into view. There are other more affective meds on the market and thankfully my own doc no longer gives it out.


I have come off it before I didn't change! but after 3 months my anxiety came back, so I went back on it.

I think maybe you should know that some people have anxiety due to a imbalance in brain chemicals and some because of their life experiences.

The only side effect I have is i'm more hungry.

How about you stop demanding it to be banned and just choose not to take it yourself.

I'm offended you think that our personality changes.

no-fear
14-01-09, 22:12
I have personally had a good experience on it, except for trying to come off it. I agree that it is not a good med for all people, but some people do actually find it very helpful.

shotokansho
16-01-09, 10:23
I was taking this for some time and it did help my condition a lot. I experienced no side effects at all and i was taking 20mg. My only problem was coming off it, i fell pregnant and i had to come off it cold turkey, now that was the horrible part. The withdrawals were very unpleasant...so weaning with your doc is very advisable. When i went bad again my doc wouldn't prescribe it again because of all the bad press so i was prescribed cipralex instead...again no side effects. I don't take anything now and i really am hoping to keep it that way.

Oddfish
24-01-09, 21:25
I was on paroxetine a few years ago. I had no side effects starting it or being on it but did a stupid thing and decided to stop taking them without gradually lowering the dose. I got horrible neck jerks and weird sensations of 'electricity flashes' in my head where I'd feel like I was losing conciousness for a few seconds. I cut down to half a tablet each day then half a one every other day then I was ok coming off. I recently went back on anti-depressants but the dr said paroxetine is not recommended any more as the first port of call because of the withdrawal effects.

mega
28-01-09, 23:05
My life would be a lot worse without Seroxat/Paroxetine But I wish so much that I could live without any tablets . If you are careful with the tablets the side effects are just ok .But if you can cope without them please do, as you panic (if you like me ) about being on them but if you not will you still panic so it catch 22 on or off ??????

sharona
19-03-09, 11:02
Hi All

I have just been put on these after suffering side effects of Citralopram, its my second day so cannot really comment but I do feel strange, if thats the right word. I want to ask what side effects others are having.I am on half a tab of 10mg for six days.I feel really spaced out.

Looking forward to your replies.

Sharon:)

gemchanel
27-04-09, 00:48
there would be a lot of very unwell people out there without seroxat it works wonders.... its been the best med for my OCD and it hasnt changed my personality!!!!

squirrel
01-05-09, 00:59
Seroxat worked for me initially then after a few years my prblems came back, so with the help of my Gp I stopped taking them in March 2005. I had the most horrendous time coming off those pills and I am still suffering now.I would rather have my original problem back than have to live the way I do now.Not everyone will suffer this badly but some do it was a hell of a price to pay for a few years without panic attacks!

gemchanel
01-05-09, 23:03
i have experienced withdrawal process... not out of choice...by missing my meds for a few days.. this was awful....
head jolts, like electric going thru my head
Sweating
un controllable crying
feeling not in reality
hot cold
frightened of being alone


Does this sound familiar with anyone??

tom1
02-05-09, 02:39
You had all of those for just missing a few days worth of doses? That really is quite extreme.

When I was on seroxat (and on the highest doese too) I could tolerate skipping doses upto 4 days before it became problematic especially in the regards of brain zaps. I suppose it affects everyone differently.

Effexor seems more troublesome for me though. If I miss a dose for a day I get bad headaches even while only being on 75mg (Which is a pretty low dose).

katamaridamacy
11-05-09, 22:10
My doctor prescribed me Seroxat for anxiety/hyperventilation in January. I was only taking 10mg a day, but today is the first day I have gone without it and I feel a lot better.

I was having hypnotherapy at the same time, so maybe that helped too, but Seroxat really did help me. Perhaps it's worse for people on higher doses who want to come off, but being on a low dose has been fine.

Just a bit of balance to the argument. :)

sharona
12-05-09, 20:06
Hi

Good luck with coming off them, let me know how you are.

Sharona

Rosali
18-09-09, 12:56
Seroxat works wonders for a lot of people. I think the major problem for 1.000's of people is when they want to stop taking it.

I started out 15 years ago on Lustral (you can see my story in my intro), but was moved onto Seroxat at some point and my life ceased to be in any ordinary way.

At the moment, as I write, it is as if someone is sporadically playing tennis in my head and this is because I have gone 'cold turkey'.

Yes foolish beyond belief, but I and this drug have known each other for a long time and I know it is my last hope of getting off it and I am prepared for the consequences.

I have tried reducing and stopping over the years to no avail.. something or someone always pushed me to a point where I had to re take.

Things are a little different in my life now and I have every hope of succeeding.

Today is day 7 of a seroxat free life and along with the head trauma I have the not sleeping and when I am sleeping, doing so like a dead person, dreaming in horrific and graphic detail and having to be shaken awake from my nightmares.

Oh happy days...xx

betty37
19-09-09, 15:05
I have just started taking seroxat after my doctor took me off 40mg of citalopram which I have been on for 4 years. The reason for this is my panic attacks are now starting again, and she felt seroxat would be better. After reading various posts I am now concerned as to whether this is the right medication for me?

fishman65
28-09-09, 22:47
Well I'm just hoping it does work cos my doc has just put me on it.